On Nash equilibria in stochastic games

K. Chatterjee, R. Majumdar, M. Jurdziński, in:, Springer, 2004, pp. 26–40.

Download
No fulltext has been uploaded. References only!

Conference Paper | Published
Author
; ;
Series Title
LNCS
Abstract
We study infinite stochastic games played by n-players on a finite graph with goals given by sets of infinite traces. The games are stochastic (each player simultaneously and independently chooses an action at each round, and the next state is determined by a probability distribution depending on the current state and the chosen actions), infinite (the game continues for an infinite number of rounds), nonzero sum (the players' goals are not necessarily conflicting), and undiscounted. We show that if each player has a reachability objective, that is, if the goal for each player i is to visit some subset R-i of the states, then there exists an epsilon-Nash equilibrium in memoryless strategies, for every epsilon > 0. However, exact Nash equilibria need not exist. We study the complexity of finding such Nash equilibria, and show that the payoff of some epsilon-Nash equilibrium in memoryless strategies can be epsilon-approximated in NP. We study the important subclass of n-player turn-based probabilistic games, where at each state at most one player has a nontrivial choice of moves. For turn-based probabilistic games, we show the existence of epsilon-Nash equilibria in pure strategies for games where the objective of player i is a Borel set B-i of infinite traces. However, exact Nash equilibria may not exist. For the special case of omega-regular objectives, we show exact Nash equilibria exist, and can be computed in NP when the omega-regular objectives are expressed as parity objectives.
Publishing Year
Date Published
2004-09-09
Acknowledgement
This research was supported in part by the AFOSR MURI grant F49620-00-1-0327, ONR grant N00014-02-1-0671, NSF grants CCR-9988172 and CCR-0225610
Volume
3210
Page
26 - 40
Conference
CSL: Computer Science Logic
IST-REx-ID

Cite this

Chatterjee K, Majumdar R, Jurdziński M. On Nash equilibria in stochastic games. In: Vol 3210. Springer; 2004:26-40. doi:10.1007/978-3-540-30124-0_6
Chatterjee, K., Majumdar, R., & Jurdziński, M. (2004). On Nash equilibria in stochastic games (Vol. 3210, pp. 26–40). Presented at the CSL: Computer Science Logic, Springer. https://doi.org/10.1007/978-3-540-30124-0_6
Chatterjee, Krishnendu, Ritankar Majumdar, and Marcin Jurdziński. “On Nash Equilibria in Stochastic Games,” 3210:26–40. Springer, 2004. https://doi.org/10.1007/978-3-540-30124-0_6.
K. Chatterjee, R. Majumdar, and M. Jurdziński, “On Nash equilibria in stochastic games,” presented at the CSL: Computer Science Logic, 2004, vol. 3210, pp. 26–40.
Chatterjee K, Majumdar R, Jurdziński M. 2004. On Nash equilibria in stochastic games. CSL: Computer Science Logic, LNCS , vol. 3210. 26–40.
Chatterjee, Krishnendu, et al. On Nash Equilibria in Stochastic Games. Vol. 3210, Springer, 2004, pp. 26–40, doi:10.1007/978-3-540-30124-0_6.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar